Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Fingers accidentally touched eyes. Eyes feel tearing and sensitive. Administered ofloxacin + hydroxyl Propyl methyl. Cure?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3089 Questions
Question
I am 30, mother of a 1.y yr child. His fingers accidentally touched my inner eyes yesterday evening. Since then, my eyes are tearing and very sensitive to eyes. Some breast milk drops induced to the eyes yesterday. Today morning also my tearing continous till 10 am. Since it is stopped then, we think an eye drops is enough and administered ofloxacin + hydroxyl Propyl methyl Cellulose IP at noon.Towards the evening, my eyes are now tearing continously with sensitivity to light. No fracture seen inside the eyes. Can the medicine survives the eyes/
Posted Thu, 18 Jul 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

From your description, it is but clear that there is an acute inflammation of the covering of the eyes called the conjonctivae. This acute conjonctivitis would certainly respond to topic Indomethacin eye drops or Dexamethasone or any steroid eye drop should be very sufficient. Considering the fact that the baby ' s hands and milk were not that sterile, there is a high possibility of infection.

I think the Ofloxacin eye drops you are currently taking do have their place. I would strongly suggest that added to your existing Ofloxacin eye drops, do add a topical anti inflammatory drug eye drop = Indomethacin eye drops or Dexamethasone eye drops). Application of both eye drops some 3 minutes apart, about three drops of each twice or thrice daily for about 5 to 7 days should be grossly sufficient. The outcome is generally unremarkable and very favorable.

You must however observe for persistence of symptoms, aggravation of pain or discharge for this might entail more aggressive treatment, but this scenario is very very rare.

I do not think you should really panic and your family physician and pharmacist should be able to prescribe or make these medication available to you. Do not hesitate asking any specific questions if need be. While wishing you a very fast recovery, kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
 
Follow-up: Fingers accidentally touched eyes. Eyes feel tearing and sensitive. Administered ofloxacin + hydroxyl Propyl methyl. Cure? 12 minutes later
If there is some minor scar due to baby's hand, which is unnoticeable to virtual eyes, i fear. If thats the case, the same remedy helps?
 
 
Answered by Dr. Luchuo Engelbert Bain 5 minutes later
Hi and thanks for the query,

Even if there is a minor scar, it s no problem in this case. There bottom line its an inflammatory reaction that occurs in the any case, and the anti inflammatory drug (like Indomethacin eye drops or Dexamethasone or other steroid eye drops ) would certainly take care of the inflammation part. The anti biotic Ofloxacin takes care of any possible infection. I do humbly believe its no issue to really bother about in this case, especially if treatment is taken accordingly. you need not bother for now. But as I earlier mentioned, although rare, in case symptoms persist or aggravate, you might need to book an appointment with your opthalmologist. For now, with appropriate treatment, everything should be OK.

Thanks once again as I wish you the best of health. No worries. Kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
 
Follow-up: Fingers accidentally touched eyes. Eyes feel tearing and sensitive. Administered ofloxacin + hydroxyl Propyl methyl. Cure? 21 minutes later
Oh..Doctor..
Its relieving and have now great peace of mind. Thanks for all the words that has comes to me. may GOD bless u.

yours faithfully

XXXXX
 
 
Answered by Dr. Luchuo Engelbert Bain 1 minute later
Hi and thanks so much for your kind and warm words. Wishing you the fastest recovery and the very best of health. Kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor